MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRIA FIRM; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION TRIA FIRM; STENT, URETERAL
Model Number M0061902130
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of stent shaft break.
 
Event or Problem Description
It was reported that during unpacking, the stent was found fractured into two parts.The procedure was completed with another of the same device.The patient condition following procedure was stable.
 
Additional Manufacturer Narrative
Imdrf device code a0401 captures the reportable event of stent shaft break.The tria ureteral stent was returned for analysis.During the microscope and visual inspection, the stent was found with the stent detached near the renal coil and the suture hole is torn until the tip.Additionally, the positioner and the suture did not return the reported event of stent shaft break will be confirmed.Also, the suture hole is torn until the tip probably caused by the suture.These failures could have been caused due to an interaction of the device with the suture string such as entanglement, manipulation or excess of force applied over the device.Consequently, affect the performance of the device.Additionally, if the suture string or retrieval line is intended to be removed before procedure the instructions for use states that, the retrieval line may be cut prior to stent placement.Remove the retrieval line by holding the knot, cutting one strand, and while holding the knot, gently pull out the retrieval line.According to the reported event the issue occurred when unpacking the device probably preparing for the procedure meaning that the suture must have been cut and gently removed, however, the evidence shows the contrary with the found issues.Therefore, all compiled information on this investigation determines that the most probable cause is failure to follow instructions, since these problems were traced to the user not following the manufacturer's instructions.
 
Event or Problem Description

Brand Name
TRIA FIRM
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20801171
Report Number2124215-2024-75120
Device Sequence Number20806877
Product Code FAD
UDI-Device Identifier08714729937791
UDI-Public08714729937791
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K190603
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2025
Device Model NumberM0061902130
Device Catalogue NumberM0061902130
Device Lot Number0030429046
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2024
Supplement Date Received by Manufacturer12/30/2024
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown